Guanethidine; Guanadrel/Tricyclic Compounds Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process your blood pressure medicine more slowly.
What might happen:
The effects of your blood pressure medicine may be decreased. The decreased effects may be seen for several days after stopping your tricyclic antidepressant.
What you should do about this interaction:
Contact your doctor as soon as possible if you are taking these two medicines.You should check your blood pressure regularly. Tell your doctor if there is a change in your pressure. You should also tell your doctor if you have any chest pain or shortness of breath or if you have any dizziness, headache, or blurred vision.Make sure that your doctor knows all of the medicines that you are taking.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Leishman AWD, Matthews HL, Smith AJ. Antagonism of guanethidine by imipramine. Lancet 1963 Jan 12;1:112.
- 2.Mitchell JR, Arias L, Oates JA. Antagonism of the antihypertensive action of guanethidine sulfate by desipramine hydrochloride. JAMA 1967 Dec 4; 202(10):973-6.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.